MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-659
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On july 07, 2022, the lay-user/patient contacted lifescan (lfs), alleging that her onetouch verio2 meter read inaccurately low compared to her normal results.The complaint was classified based on additional information obtained by the customer care agent (cca) during a follow-up call with the patient.The patient reported that the alleged issue began on (b)(6) 2022 at about 6:30 am, when she obtained an inaccurate low blood glucose reading of ¿4.0 mmol/l¿ with the subject meter.The patient manages her diabetes with insulin.During the follow-up call, the patient claimed that after the low reading was obtained she developed symptoms of ¿sweating, blurry vision and passing out¿.The patient reported treating herself with an extra dex4 pill ¿to pull up her sugar¿.The patient claimed she was taken to hospital later that day where she received immediate treatment and 5 days later, surgical intervention.During the follow-up call, the patient confirmed she received immediate treatment of a shot of insulin and that her blood glucose measured ¿about 9.0 mmol/l¿ on the hospital meter after treatment.During the follow-up call, the patient claimed the surgery she had was for a broken femur; she explained that she had the accident because she was ¿low and fainted¿.She also reported receiving a change to her normal diabetes management claiming they are trying to change her treatment from insulin to tablets as she ¿does better with tablets¿.During the follow-up call, the patient attributed the symptoms and subsequent medical/surgical intervention to the alleged inaccurate low reading obtained on the subject meter as she stated she has ¿never had such a low result¿.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject.The cca noted the test strips associated with the complaint had expired.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute high blood glucose excursion after obtaining the alleged inaccurate low result with the subject meter.The alleged meter issue could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key15048564
Report Number3008382007-2022-04328
Device Sequence Number5515742
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-659
Device Lot Number4527477
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age74 YR
Patient SexUnknown